MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A DE C.V. BD ALARIS SMARTSITE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A DE C.V. BD ALARIS SMARTSITE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 10013902
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd alaris smartsite extension set had connection issues.The following information was provided by the initial reporter: the patient has an iv remodulin infusion running through her port which requires a very specific dosage, including keeping it running continuously with no stopping.This medication also requires a 0.2 micron filter at the end of the infusion line.Upon getting the patient up to for the bathroom, we noticed that the 0.2 micron filter was disconnected from the patient, it had broken within the filter line, which caused an unknown amount of time the patient was disconnected from remodulin.Upon inspection the filter had snapped off.We subsequently reprimed a new filter with the remodulin and reconnected/restarted the medication.Was there injury? no, reached the individual but did not cause harm.
 
Additional Manufacturer Narrative
One sample was received.Examination of the sample shows separation of the tubing at the inlet port to the inline filter.The customer complaint of connection issue was not confirmed, but separation was identified.The investigation was forwarded to manufacturing for root cause analysis.After investigation, the possible root cause of separation between tubing-sleeve/filter is due to lack of solvent that could be related to issues with the pin used in the solvent dispenser.The failure mode was addressed under a work directive approved on september 06, 2024 to update standard working instructions to specify the correct pin to use for this assembly.No additional actions were taken since this product line has been deactivated at the manufacturing location of the sample provided.A device history record review for model 100136902 lot number 24059174, 24059175 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.

Brand Name
BD ALARIS SMARTSITE EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A DE C.V.
parque sur, el realito
blvd. 2000
tijuana 22250
MX  22250
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A DE C.V.
parque sur, el realito
blvd. 2000
tijuana 22250
MX   22250
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23336380
Report Number9616066-2025-03205
Device Sequence Number9451963
Product Code FPA
UDI-Device Identifier10885403233814
UDI-Public(01)10885403233814
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K022209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number10013902
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2025
Supplement Date Received by Manufacturer01/19/2026
Initial Report FDA Received Date10/20/2025
Supplement Report FDA Received Date01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown